Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Pittsburgh, PA

June 12, 2012Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this special weather statement at Jun 12, 2012, 8:21 PM EDT for Fayette County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Jun 12, 2012, 9:00 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS81 KPBZ 130021
SPSPBZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT TUE JUN 12 2012

PAZ029-075-076-130100-
FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA-
821 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
WESTERN FAYETTE COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. 
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. 

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CALIFORNIA...         BROWNSVILLE...        WALTERSBURG...
  UNIONTOWN...          HOPWOOD...            FAIRCHANCE...
  DUNBAR...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 BETWEEN MILE MARKERS 30 AND 36.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 36 AND 38.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4000 7959 3981 7973 4002 8005 4012 7994

$$

WOODRUM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:43 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 12, 7:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
EARLY EVENING. HIGH PRESSURE WILL FOLLOW WITH DRY SEASONABLE
CONDITIONS THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF AN APPROACHING COLD
FRONT WILL BRING THE RISK OF SOME WIND GUSTS TO 45 MPH AND SMALL
HAIL. THE COLD FRONTAL PASSAGE LATER THIS EVENING WILL CLEAR
REMAINING BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS FROM THE
UPPER OHIO VALLEY. HIGH PRESSURE WILL PROVIDE SUFFICIENT DRYING
AND SUBSIDENCE TO CLEAR MOST CLOUDS AFTER MIDNIGHT.

DID NOT MENTION ANY PATCHY FOG DUE SPOTTY NATURE OF AFTERNOON
RAINFALL, AND LATE NIGHT SURFACE DRYING AND WIND SPEED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SURFACE HIGH PRESSURE BUILDING ACROSS EASTERN CANADA WILL
MAINTAIN DRY, COMFORTABLE CONDITIONS THIS PERIOD. RECENT GFS AND
NAM MOS SHOW TEMPERATURES ABOUT 5 DEGREES COOLER THAN NORMAL
THROUGH THURSDAY NIGHT, BUT THEN MODERATING TO NEAR NORMAL VALUES
DAYTIME FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOW A STRONG UPPER
LEVEL RIDGE ACROSS THE EASTERN U.S. THIS PERIOD. HENCE EXPECT THE
UPPER OHIO VALLEY TO BE DRY THROUGH THE WEEKEND WITH TEMPERATURES
EACH DAY SLIGHTLY WARMER THAN THE PREVIOUS. BLEND OF GFS AND ECMWF
MOS SHOW TEMPERATURES SATURDAY STILL CLOSE TO NORMAL, THEN GRADUALLY
WARMING TO VALUES NEAR 10 DEGREES WARMER THAN NORMAL BY TUESDAY.

BY EARLY NEXT WEEK, THE SURFACE HIGH CENTER WILL LIKELY BE OFFSHORE,
A SO-CALLED BERMUDA HIGH, WHICH WOULD ALLOW WEAK LOW LEVEL
SOUTHERLY WINDS TO BRING INCREASING HUMIDITY TO THE UPPER OHIO
VALLEY. THIS WILL PROMOTE A SLIGHT CHANCE OF LATE DAY INSTABILITY
THUNDERSTORMS STARTING MONDAY OR TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
IN THE WAKE OF A COLD FRONT, HIGH PRESSURE ALONG WITH A DRY AIR
MASS WILL BEGIN TO BUILD IN FROM THE NORTHWEST. THIS WILL ALLOW
FOR VFR CONDITIONS TO PREVAIL ACROSS THE TERMINALS THROUGHOUT THE
TAF PERIOD. WINDS AROUND 10KTS WILL SHIFT TO NORTH-NORTHWESTERLY
TONIGHT.

.OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS TO PREVAIL ACROSS THE
TERMINALS THROUGH SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 12, 3:38 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT TUE JUN 12 2012

MDZ001-OHZ050-059-068-069-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>004-012-021>023-041-131945-
GARRETT-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
338 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS CLOSE TO
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048-049-057-058-131945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
338 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 12, 5:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT TUE JUN 12 2012

PAZ029-122245-
WASHINGTON PA-
558 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
AVELLA...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CANONSBURG...         ENTERPRISE...         WASHINGTON...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 15 AND 25.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 47.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4024 8003 4010 8019 4030 8048 4037 8039

WOODRUM
Special weather statement, Jun 12, 6:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT TUE JUN 12 2012

PAZ073>076-122245-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
601 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE AND
SOUTHWESTERN WESTMORELAND COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WEST NEWTON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW STANTON...        MOUNT PLEASANT...     DONEGAL...
  SEVEN SPRINGS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 46 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 2.
I-76 BETWEEN MILE MARKERS 72 AND 100.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4010 7918 4011 7920 4007 7926 4006 7927
      3994 7936 4011 7981 4028 7971 4012 7917
Special weather statement, Jun 12, 6:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT TUE JUN 12 2012

PAZ023-074-122245-
INDIANA PA-WESTMORELAND RIDGES PA-
615 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS WILL AFFECT EXTREME EAST CENTRAL WESTMORELAND
AND SOUTHEASTERN INDIANA COUNTIES...

AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF GLEN CAMPBELL TO 5 MILES NORTHWEST OF NEW FLORENCE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  YELLOW CREEK STATE PARK...                  CHERRY TREE...
  ARMAGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 7890 4036 7899 4046 7925 4081 7881
      4072 7880

WOODRUM
Special weather statement, Jun 12, 6:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT TUE JUN 12 2012

PAZ014-021-022-073-122300-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
631 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND...SOUTHEASTERN BUTLER AND SOUTHWESTERN
ARMSTRONG COUNTIES...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SARVER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SARVER...             LERNERVILLE...        NATRONA HEIGHTS...
  FREEPORT...           LEECHBURG...          VANDERGRIFT...
  APOLLO...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4062 7937 4061 7937 4061 7938 4052 7946
      4049 7946 4044 7950 4067 7989 4077 7979
      4063 7935

WOODRUM/POREMBA
Special weather statement, Jun 12, 6:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE JUN 12 2012

PAZ023-074-122330-
INDIANA PA-WESTMORELAND RIDGES PA-
650 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME EAST CENTRAL
WESTMORELAND AND SOUTHERN INDIANA COUNTIES...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF NEW
FLORENCE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE
STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK
SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW FLORENCE...       HOMER CITY...         ARMAGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 7890 4040 7896 4036 7899 4033 7902
      4047 7930 4056 7928 4053 7890

WOODRUM
Special weather statement, Jun 12, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT TUE JUN 12 2012

PAZ029-075-076-130100-
FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA-
821 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
WESTERN FAYETTE COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CALIFORNIA...         BROWNSVILLE...        WALTERSBURG...
  UNIONTOWN...          HOPWOOD...            FAIRCHANCE...
  DUNBAR...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 BETWEEN MILE MARKERS 30 AND 36.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 36 AND 38.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4000 7959 3981 7973 4002 8005 4012 7994

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:51 PM EDTSpecial Weather StatementPBZFayette39 min
Jun 12, 10:39 PM EDTSpecial Weather StatementPBZTucker66 min
Jun 12, 9:22 PM EDTSpecial Weather StatementPBZGarrett53 min
Jun 12, 9:49 PM EDTSevere Thunderstorm WarningPBZGarrett41 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.